Administration of intravenous vancomycin has been associated with the development of linear IgA bullous disease (LABD). In contrast to the idiopathic variant, vancomycin-induced LABD (VILABD) appears to be more transient and to be associated with lower morbidity. The characteristics of this entity remain undefined. Our analysis of clinical, demographic, and immunopathologic features of 2 new and 14 previously reported patients with VILABD reveals that VILABD is clinically and immunopathologically indistinguishable from its idiopathic variant. A variety of premorbid conditions and concomitant medications were observed, none of which was consistently associated with the development of VILABD. VILABD occurs independently of vancomycin trough levels, resolves promptly upon discontinuation of vancomycin, and recurs more severely and with shorter onset latency with vancomycin rechallenge. This entity should be recognized as 1 of the adverse cutaneous effects of intravenous vancomycin, and warrants prompt diagnosis through direct immunofluorescence skin examination.
Mendeley saves you time finding and organizing research
Choose a citation style from the tabs below